Alert archive / Illinois / Flash Flood Warnings in 1998
Flash Flood Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 4, 1998, 9:20 PM CDT for Clark County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1998, 9:20 PM CDT (02:20 UTC)
- Expired
- Aug 5, 1998, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clark County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 050221 FFWSPI ILC023-050500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 920 PM CDT TUE AUG 4 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * NWS DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS CONTINUED TO REDEVELOP OVER CLARK COUNTY. THIS TREND SHOULD CONTINUE FOR THE NEXT SEVERAL HOURS. DOPPLER RAINFALL ESTIMATES FOR THE AREA RANGE FROM 4 TO 5 INCHES IN THE PAST 3 HOURS. * AT 9 PM...CLARK COUNTY SHERIFF REPORTED WATER OVER ROADS IN THE WEST UNION AREA...PLUS OVER MOST OF THE SOUTHERN SECTIONS OF CLARK COUNTY. IF YOU LIVE IN CLARK COUNTY...MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODWATERS THREATEN YOUR AREA. NEVER DRIVE ACROSS FLOODED ROADS...ESPECIALLY AT NIGHT. CARS CAN QUICKLY BE FLOATED AWAY BY RAPIDLY MOVING WATER. JA/BK/EHG &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:15 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Aug 4, 2:15 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT TUE AUG 4 1998 TIMING AND AREAL EXTENT OF SHRA/TSRA FCST PROBLEM FOR TONIGHT AND NEXT COUPLE OF DAYS. LATEST WV LOOP SHOWS THE NRLY STNRY UPR LOW IN ERN NEB/WRN IA. AT THE SFC...A LOW WAS IN SE IA WITH A WRM FNT ALNG/JUST SOUTH OF I-80 AT 18Z. A SHORTWAVE IN CENT IL WAS RESP FOR THE TSRA IN ERN IL ERLY THIS AFTN. CONVECTION HAS ALSO BEEN DEVELOPING INVOF OF THE SFC LOW AND IN THE WARM SECTOR WHERE GREATEST INSTAB AND MOCONV WAS PRESENT ACCRDG TO 18Z ADAP. CONVECTION DEVELOPING IN XTRM ERN MO AND SE IA WILL GIVE CENT IL ITS NEXT ROUND OF TSRA ERLY THIS EVE. PLENTY OF AVBL MOISTURE WITH SFC DEW PTS IN LWR 70S AND PW/S 1.5-2.0 INCHES WILL COMBINE WITH RELATIVELY WEAK FLOW ALOFT TO PRODUCE ISOLD AREAS OF HEAVY RAFL. OVERNIGHT THE SFC LOW IS FCST REMAIN NRLY STNRY AND SLOLY DRIFT TWD NW IL ON WED-ERLY THU. THIS IS IN RESPONSE TO A SHORTWAVE IN MANITOBA WHICH IS PROGD TO DROP DOWN THE BACKSIDE OF THE TROF TWD THE SRN PLAINS. THIS WILL KEEP THE MAIN UPR LOW NRLY STNRY IN WRN IA...RESULTING IN LTL EASTWARD PROGRESSION OF SFC FEATURES. THIS SHORTWAVE WILL ALSO EJECT A SHORTWAVE IN THE PLAINS ACRS NRN IL ON WED. THE RESULT WILL BE CONTD PERIODS OF SHRA/TSRA IN MUCH OF CENT IL. TOUGH TO PINPOINT TIMING...BUT IT APPRS BEST CHCS WILL BE THIS EVE/ERLY TONIGHT AND AGAIN DURING DAY WED DUE TO BOTH DIURNAL AFFECTS AND TIMING OF SHORTWAVES AROUND MAIN UPR LOWf. WORK ZONES FOR FIRST PERIOD WILL BE SENT SHORTLY AS ADMSPI. PIA 70/83 67 SPI 70/83 57 DEC 69/83 57 CMI 69/84 57 LWV 70/85 46 MILLER
In the hours before
Local storm report, Aug 4, 6:26 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT TUE AUG 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM 2 N PEORIA IL 1 INCH HAIL
08/04/98 PEORIA NORTHERN PORTION OF
PEORIA...INTERSECTION
OF ALLEN AND CEDARHILL
DRIVE. FROM PEORIA
COUNTY ESDA.
0600 PM 2 N PEORIA IL WIND DAMAGE
08/04/98 PEORIA TELEPHONE POLE BLOWN
DOWN OVER ROAD...NEAR
CEDARHILL DRIVE. FROM
PEORIA COUNTY ESDA.
GOETSCHLocal storm report, Aug 4, 6:26 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT TUE AUG 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM 2 N PEORIA IL 1 INCH HAIL
08/04/98 PEORIA NORTHERN PORTION OF
PEORIA...INTERSECTION
OF ALLEN AND CEDARHILL
DRIVE. FROM PEORIA
COUNTY ESDA.
0600 PM 2 N PEORIA IL WIND DAMAGE
08/04/98 PEORIA TELEPHONE POLE BLOWN
DOWN OVER ROAD...NEAR
CEDARHILL DRIVE. FROM
PEORIA COUNTY ESDA.
GOETSCHLocal storm report, Aug 4, 6:32 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
632 PM CDT TUE AUG 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM PEORIA IL FLOOD
08/04/98 PEORIA FLOODING OF STREETS
NEAR ROUTE 150 AND
UNIVERSITY AND ALONG
INTERSTATE 74. FROM
PEORIA COUNTY ESDA.
GOETSCHLocal storm report, Aug 4, 6:32 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
632 PM CDT TUE AUG 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM PEORIA IL FLOOD
08/04/98 PEORIA FLOODING OF STREETS
NEAR ROUTE 150 AND
UNIVERSITY AND ALONG
INTERSTATE 74. FROM
PEORIA COUNTY ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:59 PM CDT | Tornado Warning | ILX | Macon | 61 min |
Nearby
Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.